Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

GAD with Nausea then now light headedness

1.5 years ago I had a major health scare. During that time I grew extremely anxious and was referred to a psychiatrist & therapist. The Psych tried me on just about every SSRI possible but I had major reactions/side effects to all of them. The only thing that worked was Xanax. At the beginning of last year I was at one time up to 3mg Xanax a day but over the summer felt better and managed to taper down to 1mg a day. (during this whole time I am in therapy for GAD and PTSD). The anxiety used to manifest itself in the form of "motor in chest" feeling and lots of nausea. Well this time around I don't have nausea really, it is now the chest feeling and come and go lightheadedness. Under Dr direction I brought Xanax back up to 1.5mg a day and it has helped both chest feeling and dizziness some but not completely. My question for you is... Do you agree that I should as my Dr suggested go to 2mg+ a day until I feel better then taper down or maybe try Klonopin instead or something else? Therapy is helpful but not enough alone. The lightheadedness is so annoying.

For the record. I am 30 y/o male, recent full blood work, contrast MRI of head, upper GI, and Echo-stress test all came back normal. The nausea finally went away only to be replaced by lightheadedness. I saw an ENT and he thinks the dizziness is anxiety not BPV or other ear issue. What do you think? What should I discuss with my Dr to feel better? Or course I will continue therapy as I do believe it will ultimately help.

Thank you so much for your help and suggestions!
5 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I am always a little wary of xanax because of its potential addiciton. Klonopin is just as effective and longer acting,and less addictive, so talk to your doctor about that.
Avatar universal
I'd probably suggest maybe sticking with what you're doing now and seeing of the dizziness goes away. If you're certain it continues to persist, you may want to try Xanax XR and see if that gives you a more satisfactory result. Clonazepam, I believe, is moreso for people suffering from seizures, so I don't know if you'd really see that big of a difference. Good luck!
110220 tn?1309310461
As a ex-xanax user of 3 months, try to stop upping the dosage, it is hell to get off of.  I had a rapid heart rate due to arethmia and had panic attacks hourly/daily and I ran to the emergency room and was given xanax 1.5mg per day.  I never upped the dosage and try not to take all of the dosage, I'd break the pill if I felt okay.  

Well after 2 months, I decided to taper and in January I got down to .37.5 (.12.5 3 times daily) and I stopped Feb 3rd.  I can not begin to tell you how hard the withdrawl is.  I haven't slept since my last pill, hot and cold flushes, etc.

These meds are temporary fixes to our situation.  Xanax was a wonder drug I thought, until I started to wean myself off of them.  It is more difficult than I ever imagine.

Please check out the website www.benzo.org.uk and learn more about the drug pros/cons.

I hope all works out for you.


110220 tn?1309310461
As a ex-xanax user of 3 months, try to stop upping the dosage, it is hell to get off of.  I had a rapid heart rate due to arethmia and had panic attacks hourly/daily and I ran to the emergency room and was given xanax 1.5mg per day.  I never upped the dosage and try not to take all of the dosage, I'd break the pill if I felt okay.  

Well after 2 months, I decided to taper and in January I got down to .37.5 (.12.5 3 times daily) and I stopped Feb 3rd.  I can not begin to tell you how hard the withdrawl is.  I haven't slept since my last pill, hot and cold flushes, etc.

These meds are temporary fixes to our situation.  Xanax was a wonder drug I thought, until I started to wean myself off of them.  It is more difficult than I ever imagine.

Please check out the website www.benzo.org.uk and learn more about the drug pros/cons.

I hope all works out for you.


Avatar universal
My anxiety started out as nausea which I would have never guessed to be a symptom of anxiety.  After numerous test that were negative, I was placed on lexapro with good results.  I hope you can find something that helps.  Good luck.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area